Mirena Tylenol, Tramadol, Mental Health Counselor, Obgyn, Hairs
I had the Mirena inserted in March of 2007. I was required to sign a release form before they would insert the device. That seemed very strange as no other birth control method I have ever used required a release form. My former OBGYN Nurse ... more »
I had the Mirena inserted in March of 2007. I was required to sign a release form before they would insert the device. That seemed very strange as no other birth control method I have ever used required a release form.
My former OBGYN Nurse Practitioner had no experience implanting the Mirena into a woman that had not yet had a baby. But she went ahead and did it anyway. It was immediately painful. I cried while it was being inserted. The Nurse gave me an NSAID and sent me home. I wallowed in pain for several days-to the point of screaming and crying at the same time. I called her to ask for something stronger. She told me just to take some Tylenol. For those of you who have had the Mirena, you KNOW it's not the type of pain that can be solved with Tylenol. She is a QUACK. Her name is Leda Riley at the Women's OBGYN center in Cookeville, TN. Yeah, for your sake, NEVER go to this woman. She does not listen nor does she care if you are suffering.
I actually had to call my general physician, who is much more understanding. She prescribed Tramadol (which makes me itch, as it is a narcotic drug) and also 600 mg tablets of Ibuprofen (which are hard on my GERD). But these worked a heck of a lot better than tylenol.
Before the Mirena, I had perfect skin-the type that looks airbrushed in a magazine. Now, I have redness, acne, blackheads and boils. My dermatologist has tried everything, including spot treatments of super strength benzoyl peroxide (10% and higher) to rid me of the acne. Nothing works.
The hair is another thing. There are these inch long hairs growing like mad on my neck and chin. I actually have to shave, cut or chemically remove these hairs. I had no such hair growth prior to the Mirena.
My moods swing wildly and have led to obsessional thoughts. My anxiety is so horrible that I have had to be put on Zoloft. This is really difficult for me, as I am a student Mental Health Counselor. In other words, I know what is going on-the contraindication between my body's hormones and natural chemicals to this Mirena.
Also, I have gained nearly 40 pounds from the Mirena. I don't eat much. We're talking 2 rice cakes for breakfast with water; no lunch and a kashi meal for dinner or a similar low carb dish. I don't drink sodas. I don't eat high carb foods. I don't consume mass amounts of sugar. Then, I look at the rotund version of what used to be my beautiful and curvy figure in the mirror. What I see makes me so upset that I just cry.
I know that what is going on with my body is wrong. You can feel it way deep down on a level that seems so basic, so subconscious almost. With the 3 week long periods, followed by spotting for another week, then back to the period---I am ready to have my old period back. In fact, I WANT it back. I don't care, just so long as I don't have to wear damned tampons any longer than 5 to 7 days per month! (Can I get an Amen?)
This was originally supposed to prevent pregnancy (although I have had one ectopic pregnancy with this thing already). I had good intentions, but this is horrible. If you look VERY closely at the patient info on the Mirena, you'll find out that the researchers and developers of this IUD have absolutely no idea how this thing really works (hence the release form?).
If you do decide you want to get the Mirena, please read the blog spots about the real deal behind this thing. There are other options with much less pain and change. Think very hard and remember that no matter your decision, there are hundreds of women supporting you everywhere.